MAUDE Adverse Event Report: PLAYTEX MANUFACTURING, INC. PLAYTEX GENTLE GLIDE 360O UNSCENTED SUPER PLUS 36 CT; PAD, MENSTRUAL, UNSCENTED

PLAYTEX MANUFACTURING, INC. PLAYTEX GENTLE GLIDE 360O UNSCENTED SUPER PLUS 36 CT; PAD, MENSTRUAL, UNSCENTED
Model Number 078300098515
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Toxic Shock Syndrome (2108)
Date of Event 12/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There have been no product design or material changes attributable to the complaint.Manufacturing processes were executed per specifications and procedures.No documented incident with regards to related process deviations.All in-process checks and laboratory testing yielded acceptable results.
 
Event or Problem Description
Patient's mother called to report that at 3 o'clock in the morning of (b)(6) 2016, her daughter had symptoms of vomiting, diarrhea, fever and muscle pain.On (b)(6) 2016 she sought medical attention for her daughter at an urgent care center and then went to a hospital where her daughter was admitted.Vital signs were (b)(6) and her daughter was dehydrated.The mother reported that her daughter was treated with iv therapy, antibiotics of ancef and clindamycin and dilaudid for muscle pain.Her vital signs became stable and she was discharged on (b)(6) 2017 with a midline iv catheter for iv antibiotic therapy for 10 days.A diagnosis of tss was confirmed on (b)(6) 2017.The mother stated that her daughter was previously diagnosed with tss and hospitalized for three days in (b)(6) 2016.At that time her daughter had sudden symptoms of vomiting, diarrhea, fever and muscle pain.Blood work was performed, and her daughter was treated with iv therapy, antibiotics and dilaudid for muscle pain.She confirmed that her daughter continued to use tampons after the (b)(6) tss diagnosis.

Brand Name
PLAYTEX GENTLE GLIDE 360O UNSCENTED SUPER PLUS 36 CT
Common Device Name
PAD, MENSTRUAL, UNSCENTED
Manufacturer (Section D)
PLAYTEX MANUFACTURING, INC.
805 walker rd
dover DE 19904
MDR Report Key6283059
Report Number2515444-2017-00001
Device Sequence Number853133
Product Code HEB
UDI-Device Identifier00078300098515
UDI-Public078300098515
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120245
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078300098515
Device Lot Number16119BA
Was Device Available for Evaluation? No
Device Age8 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2017
Initial Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age17 YR